• question-icon

    What causes tremors on left side of body post Lasix intake?

default
Posted on Mon, 19 Jan 2015 in Medicines and Side Effects
Question: my mother has CHF and receives lasix IV twice a week to keep her comfortable. She lately has developed really bad shaking on her left side. The shaking effects the left side arm and leg. Her voice and head are not effected. She previously had a stroke on her left side about 10 years ago. She does not have a family history of parkinson's disease. Is this just a tremor of age and just manifests on this weak side?
doctor
Answered by Dr. Raju A.T 8 hours later
Brief Answer:
Could be multifactorial

Detailed Answer:
Hi,

Thanks for your query.

Tremors she has could be multifactorial.

It could be attributed to her age, as you know advancing age can result in neuron degeneration in cerebellum and/or cerebellothalamocortical circuits leading to such tremors, called essential/senile tremors.

Essential/senile tremors usually are gradual in onset and moderate in amplitude. These can appear suddenly or get aggravated with use of medications like Lasix.

Also, an adding factor is the history of stroke. This may explain why the tremors are in the weak side. Together with Lasix this makes the tremor more evident in the weak side.

I agree with your doctors in this regard too, there would be no good expectations in attempting to treat the tremors rater continue with medications for her exiting illness.

Wish you good health.

Regards,


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4032 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cerebellum

doctor1 MD

my name is nalayini and have congenital cerebellar degenerative syndrome, also oscillopsia.I am taking ubi q 300 tablets 1 per day...and also...

doctor1 MD

age:25 height:185cm weight:69kg query:i have done ct scan of my brain.in the report it says that there is an abnormal hypodense cystic area in the...

doctor1 MD

My wife is diagnosed as suffering from Cerebellar Ataxia for the past eight months. No improvement in her since that time. She is bed-ridden and...

doctor1 MD

my wife was in the hospital for left inferior cerebellar peduncle cavernoous malformation with secondary hemorrhage. Since she has been home has...

doctor1 MD

i had a angiogram for a stroke in my cerebellum caused by a cerebral artery dissection. this was in october 17th of this year. would it be okay to...

doctor1 MD

can anxiety cause a sense of loss of balance in very physically fit and healthy 76 year old woman who had suffered anxiety attacks years ago?

doctor1 MD

there are several things that occur, 1st is my feet and legs swell, then loss of appetite, (not necessaly in this order, loss of balance, sometimes...

Get personalised answers from verified doctor in minutes across 80+ specialties

128 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Raju A.T
  • Q - Suffer from hypertension and weakness. Does meth use cause thyroid problem?

  • Q - What is the effect of steroids on the heart during puberty in boys?

  • Q - Having psychological problems. Taking therapy. Any advice?

  • Q - Body feels shaky. What is the cause and how to control this?

  • Q - Experiencing a periodic mild numbness in arm. Family history of MS. Any...

  • Q - Medicine for G6PD patient with fever?

  • Q - Having pain and pressure in eye with headache. Sinus MRI normal. What...

  • Q - Snorted meth. Having sore throat and cough. Is there any complication?

  • Q - Have small penis. Will penomet penis enlargement pump work to enlarge it?

  • Q - Found high BP readings on home monitors. Any thoughts?

backtotop2